Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suggest treatment for rash on penis head

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7348 Questions
Question
I have had a small red rash under the head of my penis for at least 5 months. Dr gave me antifungal. Didn't work. Then a steroid cream didn't work. After use of the steroid for one week looked better. Sex with wife and now it burns constantly for last 4 days. During this time period I was treated for jock itch. Cleared up in groin. Treated for infected hair follicles on legs although I didn't see it. Dr said she did. I also developed a hemorrhoid during this time. Took a month but went away.

Now I am left with a sore penis and itchy buttocks legs and scrotum.

Please help!! This is destroying my life.
Posted Wed, 27 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer:
Upload photograph

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr kakkar. I have gone through your query.

You seem to have 2 issues
1. Rash on penis
2. Jock itch which seems to have recurred

I would be in a better position to help you if you can upload clear digital photographs of the area of concern

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for rash on penis head 3 hours later
See attached pics. I loaded them via update reports

Thanks
 
 
Answered by Dr. Kakkar S. 8 hours later
Brief Answer:
Scrotal dermatitis+Fungal infection(groin)

Detailed Answer:
Hi

Thanks for the pictures. I could see that you have a mild from of dermatitis involving the underside glans penis/penile shaft and scrotal skin+fungal infection of the groin area. I can also see a few stretch marks in the groin folds (from previous steroid use).

The rash on penis and scrotum is common in those individuals who are atopic/allergic and have a dry skin in this area. Use of soaps, harsh cleansers, antiseptics etc in this area is sometimes responsible for exacerbating or initiating the rash.
I would suggest you to avoid all soaps, antiseptics like dettol etc in this area. You may use a gentle soap for the groin and scrotum and nothing except plain water for the glans penis.

I would suggest you to use a moderately potent topical steroid e.g fluticasone propionate (flutivate cream), twice daily, for the rash on penis and scrotum.

In groin I would suggest you to use a plain antifungal (devoid of steroid or containing a mild steroid e.g beclomethasone) e.g clotrin-B cream, twice daily for 2-4 weeks.
Simultaneously I would also like to put you on oral antifungals e.g fluconazole 150 mg tab. (Flucos 150 mg tab)once every week for 4-6 weeks.
An OTC antihistamine e,g cetrizine 10 mg once daily in the evening would provide you symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for rash on penis head 1 hour later
Is there anyway this could be an STI of any kind? That possibility is freaking me out.
 
 
Answered by Dr. Kakkar S. 8 minutes later
Brief Answer:
Not an STD

Detailed Answer:
Hi.

No, it is not an STD.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for rash on penis head 12 hours later
You would recommend a steroid for the rash on the penis even after it had created a burning sensation? To be clear after a week of using it I began to feel a burn. It got much worse immediately after sex with wife. Thank you for the follow up
 
 
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer:
Use topical steroid

Detailed Answer:
Hi.

Once the skin gets irritated even plain water would cause a burning sensation over it, leave alone a cream.

Yes, I would suggest using a topical steroid in that area to calm down the irritation and redness. I would recommend a moderately potent steroid e.g fluticasone propionate (Flutivate cream), twice daily for 2 weeks. The steroid would take care of the irritation.

Steroid cream did it make it better previously but since you used it for just a week, it may have not have subsided completely. Furthermore the steroid that you used may have been a milder one.

Avoid using any soaps, harsh cleansers, antiseptics etc in that region.

Avoid sexual contact till it fully subsides.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor